Log in
Anxiety Support
40,221 members42,379 posts

Can we discuss medication?

So, for anyone who’s wondering or is taking meds...

I just had an appointment with my therapist. I’m taking Seroxat 20mg and Xanax 0.5mg daily. I had severe side effects with Prozac, which I had tried before.

Some of the side effects I feel are: 1) increased appetite 2) weight gain 3) headaches 4) can’t sleep at night 5) stomach pain

She told me those things are likely caused by meds, especially weight gain and headaches. She advised me to continue taking this medication because she is scared to change it due to my body’s sensitivity to medication. She doesn’t want me to have an experience like on Prozac.

I also mentioned that I still have fear of dying and I have those scary thoughts and am still scared to stay alone. She told me that she would have thought that I lied if I told her I’m feeling completely good, because those things take time. And this is only my week 5 on meds and I feel better physically, I haven’t had one panic attack since started taking it and I don’t have chest pain, choking sensation etc. so often anymore. I still have fears, I am still worried, sometimes my heart races, sometimes I feel thightness in my chest, but it is menageable. I just want to tell all of you that it is a slow process but I hope we will all make it to the point where we feel free again.

If any of you had experience or tips related to meds I would love to hear it. :)

6 Replies
oldestnewest

I’m really sensitive to meds too. I have put on weight over the last year due to tablets too and have many weird side effects!! I tried to come down off them but crashed again so back up. At the moment I’m grudgingly accepting that I will have to just deal with the side effects to get on with life.

When starting meds it can take weeks for some of side effects to level out so keep trying and see how you feel in a few weeks.

Reply

Did you find any solution to the weight gain? It’s really bothering me as I’m starting to develop body issues and it strenghtens my anxiety 🤯

Yes, my therapist also told me that we will se next month if they are really working. But I’m just happy that I’m at a happier place right now than I was a month ago, thank God.

My main problems with side effects are headaches, weight gain and trouble concentrating - I find it so easy to forget things and I’m a law student so it would really bother me if this one persists.

What are yours?

Reply

My weight has remained stable after initially going up quickly. I can’t seem to budge what I put on but at least it’s not going up.

Yes I know what you mean about being in a happy place. Hopefully in another months time you will see improvement again.

Trouble concentrating can be part of anxiety and depression too so may not be the meds.

My side effects are weight gain, hives, sweating on my face (I know it’s weird one), constipation, I forget words at random, dry mouth, thirsty all the time.

Reply

Ah I see. Do you happen to know if it is safe to exercise while od meds?

I hope all of us will only go further in life and find more happiness in the days and months to come. :)

I also have constipation and forget words at random... it sucks because then I would think I am getting dementia or something...really worrisome. But at least I’m really glad I didn’t have a panic attack anymore because honestly I don’t know if I could go through another one

Reply

Yes you can exercise and if you feel up to exercising it will help you.

The fear of having a panic attack is horrible. I have the same feelings.

Reply

I always get it (the fear) when I stay alone even for a minute. I don’t know what it is, maybe uncertainity if something will happen and knowledge that there’s no one around me to help. I sometimes feel like I will never be able to do anything

Reply

You may also like...